MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 21x1 rb demonstrated connection issues.Verbatim: rcc received a complaint via email: i am writing to bring to your attention an issue with the 3 ml syringes we received for the lot number mentioned in the attached form.We have identified number of defective 3 ml syringes within the cases received.Specifically, the syringe plunger seal is not properly intact on several units found in the boxes.Additionally, some of the syringes we found with loose needles in the pack.For your reference and further review, i have attached photos showing examples of the defective syringes.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - syringe needle connectivity issue.Sixteen samples and one photograph of 3 ml luer lok syringes with 21 × 1" needles (part number 309575) were evaluated.Two sealed syringes were received from batches 5083505 and 5241754; one had a stopper insecurely attached to the plunger rod, and the other showed damage to the plunger rod and barrel tip, resulting in a partially attached needle.Among the fourteen loose syringes, ten arrived without needles, eight with no defects and two with barrel damage, while four arrived with needles attached, including one acceptable sample and three with stoppers insecurely attached.In addition, eight loose needles were received.The photograph provided aligns with the observed defects.These conditions do not meet product specifications.Although hub removal force testing at the time of manufacture met requirements, post manufacturing conditions are unknown; therefore, users should ensure proper needle connection by hand tightening before use.The damaged barrels, plunger rods, and insecure stoppers are potentially linked to the assembly process.A device history record review was completed for material number 309575, lots 5083505 and 5241754.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.Both lots met acceptance criteria per the inspection control plan, were approved for shipment, and are in compliance with applicable product specifications.Complaints received for this device and the reported condition will continue to be tracked and trended.This information will be included in trend reports and monitored on a monthly basis.Our business team regularly reviews the collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24063085
Report Number1213809-2026-00005
Device Sequence Number10385609
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(17)300731(10)5241754
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309575
Device Lot Number5241754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown